Stochastic optimal hedge ratio: Theory and evidence
The minimum variance hedge ratio is widely used by investors to immunize against the price risk. This hedge ratio is usually assumed to be constant across time by practitioners, which might be too restrictive assumption because the optimal hedge ratio might vary across time. In this paper we put forward a proposition that a stochastic hedge ratio performs differently than a hedge ratio with constant structure even in the situations in which the mean value of the stochastic hedge ratio is equal to the constant hedge ratio. A mathematical proof is provided for this proposition combined with some simulation results and an application to the US stock market during 1999-2009 using weekly data.
|Date of creation:||2010|
|Contact details of provider:|| Postal: Ludwigstraße 33, D-80539 Munich, Germany|
Web page: https://mpra.ub.uni-muenchen.de
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Tae H. Park & Lorne N. Switzer, 1995. "Bivariate GARCH estimation of the optimal hedge ratios for stock index futures: A note," Journal of Futures Markets, John Wiley & Sons, Ltd., vol. 15(1), pages 61-67, 02.
- Cecchetti, Stephen G & Cumby, Robert E & Figlewski, Stephen, 1988.
"Estimation of the Optimal Futures Hedge,"
The Review of Economics and Statistics,
MIT Press, vol. 70(4), pages 623-30, November.
- Myers, Robert J. & Thompson, Stanley R., 1988. "Generalized Optimal Hedge Ratio Estimation," Staff Papers 200967, Michigan State University, Department of Agricultural, Food, and Resource Economics.
- Kroner, Kenneth F. & Sultan, Jahangir, 1993. "Time-Varying Distributions and Dynamic Hedging with Foreign Currency Futures," Journal of Financial and Quantitative Analysis, Cambridge University Press, vol. 28(04), pages 535-551, December.
- Baillie, Richard T & Myers, Robert J, 1991. "Bivariate GARCH Estimation of the Optimal Commodity Futures Hedge," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 6(2), pages 109-124, April-Jun.
When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:26153. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Joachim Winter)
If references are entirely missing, you can add them using this form.